Facebook Pixel
EmpowHER Guest

Brown period discharge?

By Anonymous August 6, 2014 - 5:33am
Rate This

Usually my periods are heavy and red colored in the beginning of my period, and then get lighter and darker as it gets closer to the end of my period. However, today, my period started out light, and had a dark brown, gooey discharge. I am a virgin, so I know I'm not pregnant, but I am on antidepressants. Could my medicine be doing this, or could it be something else?

Add a Comment1 Comments


Hello Anonymous,

Brown vaginal discharge at the start of a period is old blood left from your last period. This is normal and can happen from time to time.

In general, antidepressant medications have no effect on the menstrual cycle. You could check the package insert of your prescribed medication for potential side effects.


August 6, 2014 - 9:59am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!